Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Topological mixing and Hypercyclicity Criterion for sequences of operators

Authors: Jeng-Chung Chen and Sen-Yen Shaw
Journal: Proc. Amer. Math. Soc. 134 (2006), 3171-3179
MSC (2000): Primary 47A16, 47B37; Secondary 46A16, 47B33
Published electronically: June 5, 2006
MathSciNet review: 2231900
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a sequence $ \{T_n\}$ of continuous linear operators on a separable Fréchet space $ X$, we discuss necessary conditions and sufficient conditions for $ \{T_n\}$ to be topologically mixing, and the relations between topological mixing and the Hypercyclicity Criterion. Among them are: 1) topological mixing is equivalent to being hereditarily densely hypercyclic; 2) the Hypercyclicity Criterion with respect to the full sequence $ \mathbb{N}$ implies topological mixing; 3) topological mixing implies the Hypercyclicity Criterion with respect to some sequence $ \{n_k\}\subset \mathbb{N}$ that cannot be syndetic in general, and also implies condition (b) of the Hypercyclicity Criterion with respect to the full sequence. Applications to two examples of operators on the Fréchet space $ H(\mathbb{C})$ of entire functions are also discussed.

References [Enhancements On Off] (What's this?)

  • 1. S. I. Ansari, Hypercyclic and cyclic vectors, J. Funct. Anal. 128 (1995), 374-383. MR 1319961 (96h:47002)
  • 2. S. I. Ansari, Existence of hypercyclic operators on topological vector spaces, J. Funct. Anal. 148 (1997), no. 2, 384-390.MR 1469346 (98h:47028a)
  • 3. R. Aron and D. Markose, On universal functions, J. Korean Math. Soc. 41 (2004), 65-76.MR 2048701 (2005b:30029)
  • 4. J. Banks, Topological mapping properties defined by digraphs, Discrete and Cont. Dyn. Syst. 5 (1999), 83-92. MR 1664461 (99j:54038)
  • 5. T. Bermúdez, A. Bonilla, J.A. Conejero and A. Peris, Hypercyclic, topologically mixing and chaotic semigroups on Banach spaces, Studia Math. 170 (2005), no. 1, 57-75. MR 2142183
  • 6. L. Bernal-González, On hypercyclic operators on Banach spaces, Proc. Amer. Math. Soc. 127 (1999), no. 4, 1003-1010.MR 1476119 (99f:47010)
  • 7. L. Bernal-González, Densely hereditarily hypercyclic sequences and large hypercyclic manifolds, Proc. Amer. Math. Soc. 127 (1999), 3279-3285.MR 1646318 (2000b:47047)
  • 8. L. Bernal-González and K.-G. Grosse-Erdmann, The Hypercyclicity Criterion for sequences of operators, Studia Math. 157 (2003), 17-32. MR 1980114 (2003m:47013)
  • 9. L. Bernal-González and A. Montes-Rodríguez, Universal functions for composition operators, Complex Variables Theory Appl. 27 (1995), 47-56. MR 1316270 (96a:30041)
  • 10. J. Bès and A. Peris, Hereditarily hypercyclic operators, J. Funct. Anal. 167 (1999), 94-112. MR 1710637 (2000f:47012)
  • 11. G.D. Birkhoff, Démonstration dún théoréme elémentaire sur les fonctions entiéres, C. R. Acad. Sci. Paris 189 (1929), 473-475.
  • 12. J. Bonet and A. Peris, Hypercyclicity operators on non-normable Fréchet spaces, J. Funct. Anal. 159 (1998), no. 2, 587-595.MR 1658096 (99k:47044)
  • 13. G. Costakis and M. Sambarino, Topologically mixing hypercyclic operators, Proc. Amer. Math. Soc. 132 (2003), 385-389.MR 2022360 (2004i:47017)
  • 14. R. M. Gethner and J. H. Shapiro, Universal vectors for operators on space of holomorphic functions, Proc. Amer. Math. Soc. 100 (1987), 281-288.MR 0884467 (88g:47060)
  • 15. G. Godefroy and J. H. Shapiro, Operators with dense, invariant, cyclic vector manifolds, J. Funct. Anal. 98 (1991), no. 2, 229-269.MR 1111569 (92d:47029)
  • 16. S. Grivaux, Some observations regarding the Hypercyclicity Criterion, preprint.
  • 17. K.-G. Grosse-Erdmann, Holomorphe Monster und Universelle Funktionen, Mitt. Math. Sem. Giessen. 176 (1987). MR 0877464 (88i:30060)
  • 18. K.-G. Grosse-Erdmann, Universal families and hypercyclic operators, Bull. Amer. Math Soc. 36 (1999), 345-381. MR 1685272 (2000c:47001)
  • 19. C. Kitai, Invariant Closed Sets for Linear Operators, Ph.D. thesis, University of Toronto (1982).
  • 20. F. León-Saavedra and V. Müller, Hypercyclic sequences of operators, Studia Math., to appear.
  • 21. G. MacLane, Sequences of derivatives and normal families, J. Analyse Math. 2 (1952), 72-87. MR 0053231 (14:741d)
  • 22. A. Montes-Rodríguez, A note on Birkhoff open sets, Complex Variables Theory Appl. 30 (1996), 193-198. MR 1404989 (97h:30056)
  • 23. A. Peris and L. Saldivia, Syndetically hypercyclic operators, Integr. Equ. Oper. Theory, 51 (2005), 275-281. MR 2120081 (2005h:47017)
  • 24. J.H. Shapiro, Composition Operators and Classical Function Theory, Springer-Verlag, NY (1993).MR 1237406 (94k:47049)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A16, 47B37, 46A16, 47B33

Retrieve articles in all journals with MSC (2000): 47A16, 47B37, 46A16, 47B33

Additional Information

Jeng-Chung Chen
Affiliation: Department of Mathematics, National Central University, Chung-Li, 320 Taiwan

Sen-Yen Shaw
Affiliation: Graduate School of Engineering, Lunghwa University of Science and Technology, Gueishan, Taoyuan, 333 Taiwan

Keywords: Hypercyclic sequence of operators, densely hypercyclic, topologically transitive, hereditarily densely hypercyclic, Hypercyclicity Criterion, topologically mixing
Received by editor(s): November 1, 2004
Received by editor(s) in revised form: December 18, 2004, March 29, 2005, and April 25, 2005
Published electronically: June 5, 2006
Additional Notes: This research was partially supported by the National Science Council of Taiwan
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society